Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 59, NWS Tampa Bay, FL

October 2, 2008

NWS Tampa Bay, FL issued this red flag warning at Oct 2, 2008, 5:12 AM EDT. It took effect at Oct 2, 2008, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2008, 5:12 AM EDT (09:12 UTC)
In effect from
Oct 2, 2008, 1:00 PM EDT
Expired
Oct 2, 2008, 6:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 020912
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
512 AM EDT THU OCT 2 2008

...RED FLAG WARNING IN EFFECT FOR LEVY COUNTY FOR LONG DURATIONS
OF RELATIVE HUMIDITIES BELOW 35 PERCENT THIS AFTERNOON...

...FIRE WEATHER WATCH IN EFFECT FOR LEVY COUNTY FOR LONG DURATIONS
OF RELATIVE HUMIDITIES BELOW 35 PERCENT FRIDAY AFTERNOON...


.DRY AIR WILL CONTINUE TO MOVE SOUTH OVER MUCH OF OUR REGION
THROUGH FRIDAY. THE DRIEST AIR WILL BE OVER LEVY COUNTY WHERE RED
FLAG CONDITIONS ARE EXPECTED...BUT EVEN PARTS OF WEST CENTRAL
FLORIDA COULD SEE RELATIVE HUMIDITIES AROUND 35 PERCENT THIS
AFTERNOON.

FLZ039-022200-
/O.UPG.KTBW.FW.A.0048.081002T1800Z-081002T2200Z/
/O.NEW.KTBW.FW.W.0059.081002T1700Z-081002T2200Z/
/O.NEW.KTBW.FW.A.0049.081003T1700Z-081003T2200Z/
LEVY-
512 AM EDT THU OCT 2 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM
EDT THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED TO 
BE IN EFFECT FRIDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY
IS NO LONGER IN EFFECT.

DRY AIR WILL CONTINUE TO PUSH INTO THE REGION ON NORTHERLY WINDS 
TODAY AND THEN NORTHEASTERLY WINDS FRIDAY. THIS RESULT IN MORE
THAN 4 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT THIS
AFTERNOON AND ALSO POSSIBLY ON FRIDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24
HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Oct 2, 3:43 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 2, 3:43 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
343 AM EDT THU OCT 2 2008

.SHORT TERM (TODAY - SATURDAY)...SURFACE ANALYSIS SHOWS DEW POINT
BOUNDARY CONTINUING TO MOVE SOUTHEAST ACROSS THE REGION EARLY THIS
MORNING WITH SCATTERED TO BROKEN CLOUDS ALONG AND AHEAD OF IT.
BEHIND THIS BOUNDARY MUCH DRIER AIR WILL OVERSPREAD THE AREA TODAY
WITH DEW POINTS FALLING INTO THE 40S FAR NORTH...50S INTO THE
INLAND PORTIONS OF THE CENTRAL COUNTIES...AND INTO THE LOWER 60S
ACROSS INLAND SOUTHWEST FLORIDA. TEMPERATURES WILL NOT BE QUITE AS
WARM AS YESTERDAY...BUT STILL IN THE 80S UNDER MAINLY CLEAR SKIES.
TONIGHT WILL SEE TEMPERATURES COOL OFF NICELY WITH LOWS RANGING
FROM THE LOWER 50S INLAND PORTIONS OF THE NATURE COAST TO THE
LOWER 70S ALONG THE SOUTHWEST COAST.

FRIDAY THROUGH SATURDAY THE LOW LEVEL FLOW WILL SHIFT TO NORTHEAST
AS HIGH PRESSURE SLIDES ACROSS THE EASTERN U.S. BEGINNING THE
MODIFYING TREND.  MOISTURE WILL GRADUALLY RETURN AS THE OLD SURFACE
BOUNDARY WELL TO THE SOUTH AND EAST OF THE REGION BEGINS TO MOVE
BACK TOWARD THE AREA WITH MAIN EFFECT JUST BEING SOME SCATTERED TO
BROKEN STRATOCUMULUS/CUMULUS.  MODELS CONTINUE TO DIFFER ON TIMING
AND EXTENT OF THE MOISTURE RETURN WITH THE LATEST GFS NOW DRY
THROUGH SATURDAY WHILE THE NAM IS RATHER WET ACROSS THE SOUTHERN
HALF OF THE REGION.  SO FOR NOW WILL LEAVE CURRENT SLIGHT CHANCE
POPS FOR THE CENTRAL AND SOUTHERN ZONES FOR SATURDAY AFTERNOON AND
WAIT TO SEE HOW THINGS EVOLVE OVER THE NEXT DAY OR SO.  DAYTIME HIGH
TEMPERATURES WILL BE NEAR NORMAL IN THE MID TO UPPER 80S WITH
OVERNIGHT LOWS A FEW DEGREES BELOW NORMAL IN THE MID 50S NORTH TO
LOWER 70S ALONG THE SOUTHWEST COAST.

.LONG TERM (SATURDAY  NIGHT - WEDNESDAY)...UPPER TROUGH OVER THE
EASTERN U.S. TO LIFT NORTH AS RIDGING ALOFT WORKS IN OVER THE AREA
THROUGH THE PERIOD...ALLOWING MOISTURE TO SLOWLY INCREASE FROM SOUTH
TO NORTH. HIGH PRESSURE CENTERED OVER THE GREAT LAKES SAT NIGHT
SHIFTS TO NEW ENGLAND BY THE START OF THE WEEK AND IS THEN REINFORCED
FROM THE NORTH THROUGH MIDWEEK...AS IT CONTINUES TO RIDGE TO THE
SOUTHEASTERN STATES THROUGH THE PERIOD. THIS WILL MAINTAIN EASTERLY
FLOW ACROSS THE FA. CHANCE TO SLIGHT CHANCE POPS...SOUTH TO
NORTH...WILL GRADUALLY GIVE WAY TO CHANCE POPS FA WIDE BY TUE AS THE
MOISTURE WORKS NORTH. TEMPERATURES CLOSE TO AVERAGE ON SUN WARM TO A
COUPLE OF DEGREES ABOVE BY MIDWEEK.

&&

.AVIATION...VFR NEXT 24 HOURS. DRY COLD FRONT NORTH OF TAMPA BAY
THIS EARLY MORNING PUSHING SOUTHWARD WITH JUST A FEW CU/SC AND SOME
DRIER AIR. THE FRONT WILL KEEP WINDS UP THE REST OF THE NIGHT AND
ALONG WITH THE DRIER AIR SHOULD PRECLUDE ANY MAJOR FOG ISSUES.
ALTHOUGH A FEW INLAND AIRPORTS DO HAVE SOME PATCHY BR ATTM.

&&

.MARINE...NORTHERLY FLOW TODAY WILL BECOME NORTHEAST TONIGHT THROUGH
SATURDAY AND THEN SHIFT TO A MORE EASTERLY DIRECTION EARLY NEXT
WEEK. WILL CONTINUE WITH EXERCISE CAUTION FOR NORTHERN OFFSHORE
WATERS THIS MORNING THEN WINDS SHOULD DECREASE SOME THIS AFTERNOON
BEFORE INCREASING ONCE AGAIN TONIGHT. WINDS ARE EXPECTED TO
REMAIN 15 KNOTS OR LESS AND SEAS 4 FEET OR LESS THROUGH THE
PERIOD. HOWEVER...AS WINDS BECOME MORE NORTHEAST TO EAST WE WILL
BEGIN TO SEE THE USUAL NOCTURNAL INCREASE IN THE WINDS STARTING
FRIDAY NIGHT WITH SPEEDS POSSIBLY IN THE EXERCISE CAUTION RANGE
FOR A FEW HOURS EACH NIGHT.

&&

.FIRE WEATHER...MUCH DRIER AIR WILL OVERSPREAD THE AREA TODAY WITH
DEW POINTS FALLING INTO THE 40S FAR NORTH...MID 50S INTO THE
INLAND PORTIONS OF THE CENTRAL COUNTIES...AND INTO THE LOWER 60S
ACROSS INLAND SOUTHWEST FLORIDA. THIS WILL LEAD TO LOW RELATIVE
HUMIDITY VALUES IN THE UPPER 20S TO LOWER 30S ACROSS LEVY COUNTY
AND WILL UPGRADE TO A RED FLAG WARNING HERE. ACROSS THE REST OF
THE NATURE COAST SOUTH INTO INLAND HILLSBOROUGH AND POLK COUNTIES
WE WILL SEE RELATIVE HUMIDITIES FALL INTO THE LOWER TO MID 30S AND
WILL HEADLINE WITH 1 TO 3 HOURS BELOW 35 PERCENT. ON FRIDAY
NORTHEAST FLOW OFF THE ATLANTIC WILL BEGIN TO MODIFY THE
AIRMASS...BUT TEMPERATURES WILL BE A FEW DEGREES WARMER SO WE
SHOULD SEE SIMILAR RELATIVE HUMIDITIES. WILL THEREFORE ISSUE FIRE
WEATHER WATCH FOR LEVY COUNTY AND HEADLINE WITH 1 TO 3 HOURS FOR
THE REST OF THE NATURE COAST. NO OTHER FIRE WEATHER PROBLEMS
EXPECTED THROUGH THE WEEKEND AS LOW LEVEL MOISTURE INCREASES...BUT
RELATIVE HUMIDITY VALUES COULD DROP INTO THE MID 30S ACROSS LEVY
COUNTY SATURDAY AFTERNOON FOR AN HOUR OR TWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  84  66  86  68 /   0   0   5   5
FMY  87  67  89  69 /   0   0   5   5
GIF  87  63  88  65 /   0   0   5   5
SRQ  84  64  87  66 /   0   0   5   5
BKV  85  53  86  56 /   0   0   5   5
SPG  84  71  86  73 /   0   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR LEVY.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR LEVY.

GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM EDT THIS MORNING FOR
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE...PRC
LONG TERM/AVIATION...RKR
Hazardous weather outlook, Oct 1, 5:30 AM EDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT WED OCT 1 2008

FLZ039-042-043-048>052-055>057-060>062-065-012130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
530 AM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...DENSE FOG/SMOKE IMPACT...
THE COMBINATION OF WET GROUND AND CLEARING SKIES HAS ALLOWED AREAS
OF DENSE FOG TO FORM ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA.
THE FOG HAS BECOME THE MOST WIDESPREAD FROM SARASOTA TO SEBRING
SOUTHWARD INCLUDING ARCADIA...PUNTA GORDA AND FORT MYERS.
THE VISIBILITY WILL BE REDUCED TO LESS THAN ONE HALF OF A MILE IN
SOME SPOTS. THIS FOG IS EXPECTED TO CONTINUE UNTIL SHORTLY AFTER
SUNRISE AND THEN DISSIPATE BY 9 AM. MOTORISTS SHOULD SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN
VEHICLES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...FIRE WEATHER IMPACT...
MUCH DRIER AIR WILL MOVE INTO THE AREA FOR THURSDAY AND FRIDAY
LEADING TO LOW RELATIVE HUMIDITY VALUES AND AN INCREASED FIRE
WEATHER DANGER BOTH THURSDAY AND FRIDAY AFTERNOON NORTH AND EAST
OF THE TAMPA BAY AREA.

...THUNDERSTORM IMPACT...
MOISTURE WILL BEGIN TO INCREASE OVER THE WEEKEND INTO EARLY NEXT
WEEK AND THIS COMBINED WITH DAYTIME HEATING AND THE SEA BREEZES
WILL CAUSE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 5:12 AM EDTFire Weather WatchTBW24 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.